MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-14
Medical Device Problem Codes Positioning Failure (1158); Unintended Ejection (1234); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-375-16 (lot: b781634); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular procedure involving a pipeline embolization device, the device was partially deployed in the wrong position within the right hemisphere, c6 segment, bifurcation branch.The aneurysm was unruptured with a saccular morphology, a maximum diameter of 2.8mm, and a neck diameter of 2.0mm.The landing zone artery size was 3.4mm distally and 3.7mm proximally.An attempt was made to resheath and advance the device in the parent vessel, but it could not pass over the distal wire.Consequently, the device was removed, and a new one was used.The patient's medical history included a family history of stroke/tia, controlled hypertension, vitamin d deficiency, covid-19, a history of transient ischemic attack, environmental and seasonal allergies, acquired hypothyroidism, bipolar affective disorder in remission, asthma, chronic fatigue, constipation, insomnia, menopausal symptoms, migraines, recurrent cold sores, urge incontinence of urine, and urinary tract infectious disease.The outcome of the procedure was not specified.Complete stasis and neck coverage was noted at the end of the procedure.Post implant aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The access was via femoral right.Rist was not used.The study device was successfully implanted in the subject.Wall apposition was achieved after replacement.Side branches were covered by the pipeline device (ophthalmic).No device flattening or twisting was noted.Ancillary devices: guide catheter 7 french 072 armadillo, microcatheter medtronic phenom 027.
 
Event or Problem Description
Additional information was received.There were no reported issues identified with the catheter used.Site reported complete wall ap position, neck coverage at the end of procedure.R & r was class 3.Complete stasis.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the site¿s query response, the year 1 dsa imaging on (b)(6) 2025 was initially reviewed for the wrong aneurysm and classified as raymond and roy class 3.Upon further review by dr.(b)(6) and the team, it was determined that the correct study aneurysm is class 1.No symptoms or actions were reported in association with the initial non-occlusion finding.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20892742
Report Number2029214-2024-02269
Device Sequence Number7902619
Product Code OUT
UDI-Device Identifier00763000284244
UDI-Public(01)00763000284244(17)250203(10)B333314
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Model NumberPED2-375-14
Device Catalogue NumberPED2-375-14
Device Lot NumberB333314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/17/2024
02/06/2025
11/25/2024
06/15/2026
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/10/2025
02/07/2025
12/17/2025
06/22/2026
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age63 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite